Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 11, 2015, 8:34 PM EDT for Erie County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 8:34 PM EDT (00:34 UTC)
- Expired
- May 11, 2015, 9:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Erie County, PA
The radar
The Buffalo radar (KBUF), 127 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 5:47 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS51 KCLE 120034
SVRCLE
PAC049-120115-
/O.NEW.KCLE.SV.W.0016.150512T0034Z-150512T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
834 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTHWEST PENNSYLVANIA...
* UNTIL 915 PM EDT
* AT 832 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
EAST...AND MOVING NORTHEAST AT 50 MPH. ADDITIONAL STORMS IN CRAWFORD
COUNTY MAY MOVE NORTHEAST INTO EASTERN ERIE BEFORE 9 PM
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTH EAST AND CORRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4227 7975 4201 7975 4201 7961 4200 7960
4185 7961 4185 8033 4216 8007 4224 7989
4224 7985 4228 7979 4228 7976
TIME...MOT...LOC 0033Z 244DEG 42KT 4218 7984
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
456
WWUS51 KCLE 120114
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
914 PM EDT MON MAY 11 2015
PAC049-120124-
/O.EXP.KCLE.SV.W.0016.000000T0000Z-150512T0115Z/
ERIE PA-
914 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY IN NORTHWEST
PENNSYLVANIA WILL EXPIRE AT 915 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4227 7975 4201 7975 4201 7961 4200 7960
4185 7961 4185 8033 4216 8007 4224 7989
4224 7985 4228 7979 4228 7976
TIME...MOT...LOC 0114Z 244DEG 42KT 4239 7926
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:26 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 11, 7:26 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 726 PM EDT MON MAY 11 2015 .SYNOPSIS... STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT KICKING OFF THUNDERSTORMS. THIS WILL BE FOLLOWED BY A SECONDARY COLD FRONT TOMORROW...USHERING IN MUCH COOLER CONDITIONS. && .NEAR TERM /THROUGH TUESDAY/... TORNADO WATCH #164 OVER THE WESTERN HALF OF THE FORECAST AREA REMAINS IN EFFECT UNTIL 8 PM EDT. SEVERE THUNDERSTORM WATCH #167 OVER THE EASTERN HALF OF THE FORECAST AREA IS IN EFFECT UNTIL 1 AM EDT. A FRAGMENTED N-S LINE OF THUNDERSTORMS IS NOW MAKING ITS WAY ACROSS CUYAHOGA COUNTY AND POINTS SOUTH AND WEST. ANIMATED INFRARED SATELLITE IMAGERY SHOWS CLOUD TOPS HAVE EXPANDED AND COOLED TO -65C IN ABOUT AN HOUR WITH THIS LINE. SO FAR A PEAK WIND OF 30 KNOTS HAS BEEN OBSERVED AT KCLE...AND 41 KNOTS AT KMFD. BY AND LARGE THIS LINE HAS REMAINED SUB- SEVERE AND HAS ONLY PROMPTED 1 SVR IN KNOX COUNTY AT 525 PM EDT. THIS LINE WILL CONTINUE TO MOVE OFF TO THE EAST TOWARDS YOUNGSTOWN AND ERIE EARLY THIS EVENING...BRINGING WITH IT THE THREAT OF SEVERE THUNDERSTORMS. A SECONDARY LINE OF LESS ACTIVE SHOWERS AND STORMS...LOCATED JUST AHEAD OF THE COLD FRONT...IS NOW MAKING ITS WAY INTO TOLEDO METRO AREA. NONETHELESS...THIS LINE HAS THE POTENTIAL TO PRODUCE A FEW ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH POSSIBLE ROTATION. THE COLD FRONT WILL CLEAR THE TOLEDO AREA BY 8PM...CLEVELAND/AKRON BY 10PM...AND ERIE JUST AFTER MIDNIGHT. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... MUCH COOLER AND DRIER CONDITIONS ON TAP FOR NEXT FEW DAYS. DEW POINTS BEHIND THE FRONT IN THE LOWER 40S TO UPPER 30S. TUESDAY MORNING WILL START OUT DRY BUT COULD SEE SOME SHOWERS IN THE EAST AS SECONDARY COLD FRONT SWINGS ACROSS EASTERN LAKE ERIE TOMORROW AFTERNOON. ALL 3 MODELS PLUNGE THE 850MB TEMPS OVER LAKE ERIE TO NEAR ZERO C BY TUESDAY EVENING. COOLER CONDITIONS WILL CONTINUE THROUGH MID WEEK AS A LARGE AREA OF HIGH PRESSURE MOVES WEST OVER THE AREA ON WEDNESDAY. && .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE WILL START OUT OVERHEAD ON THURSDAY BEFORE BUILDING TO THE EAST COAST ON FRIDAY. MEANWHILE A SHORTWAVE TROUGH WILL LIFT OUT OF THE PLAINS TOWARDS THE UPPER MIDWEST WITH ENERGY SPILLING AROUND THE UPPER LEVEL RIDGE ACROSS THE SOUTHERN LAKES REGION. THE ASSOCIATED SURFACE TROUGH WILL ATTEMPT TO LIFT A WARM FRONT NORTH ACROSS THE AREA ON FRIDAY BUT MODELS DIFFER ON BOTH THE NORTHERN PROGRESS OF THE FRONT AND DEGREE OF AVAILABLE MOISTURE. A WARMING TREND WILL BE UNDERWAY FOR THE WEEKEND WITH TEMPERATURES RECOVERING INTO THE 70S TO NEAR 80 DEGREES. DEPENDING ON THE NORTHWARD PROGRESS OF THE WARM FRONT...SCATTERED THUNDERSTORMS MAY LINGER EITHER NEAR THE WARM FRONT OR IN THE WARM SECTOR. LOW PRESSURE WILL TRACK OUT OF THE PLAINS TOWARDS THE UPPER LAKES REGION WITH THE ASSOCIATED COLD FRONT APPROACHING THE AREA LATE MONDAY. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE AHEAD OF THE FRONT. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... LINE OF SHOWERS AND THUNDERSTORMS NOW EAST OF A KCLE-KMFD LINE ALTHOUGH COLD FRONT REMAINS WELL WEST OF THE AREA. OUTSIDE OF THE CONVECTION CONDITIONS ARE VFR ACROSS THE AREA ALTHOUGH IFR AND WIND GUSTS TO 45KTS CAN BE EXPECTED IN THE LINE AND COULD BE SEEN AT KCAK...KYNG AND KERI THE NEXT COUPLE HOURS. CLEARING WILL MOVE IN FROM THE WEST AFTER ABOUT 2-3Z WITH CLEARING REACHING KCLE ABOUT 04Z AND KERI 06Z IN SUBSIDENCE BEHIND THE LINE. WE COULD SEE ISOLATED TO SCATTERED CONVECTION WITH THE FRONT OVERNIGHT BUT FOR NOW WILL LEAVE OUT. SHOULD BEGIN VFR TUESDAY BUT MVFR CIGS POSSIBLE NORTH AND NORTHEAST OHIO AND NWRN PA IN THE AFTERNOON. AFTER ABOUT 14Z THOUGH DO EXPECT WINDS TO INCREASE FROM 240 TO 260 DEGREES GUSTING TO NEAR 30KTS. .OUTLOOK...MVFR CEILINGS POSSIBLE EXTREME NE OH/NW PA WEDNESDAY. NON VFR POSSIBLE AGAIN FRIDAY. && .MARINE... A COLD FRONT WILL MOVE ACROSS LAKE ERIE TONIGHT WITH COLD ADVECTION CONTINUING THROUGH THE DAY ON TUESDAY. WEST SOUTHWEST WINDS ON LAKE ERIE WILL INCREASE TO 20-25 KNOTS AND SMALL CRAFT ADVISORIES WILL BE NEEDED ON LAKE ERIE THROUGH TUESDAY NIGHT. CONDITIONS WILL IMPROVE WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE CENTRAL GREAT LAKES...BUILDING TO NEW ENGLAND ON THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...MAYERS SHORT TERM...DJB LONG TERM...KEC AVIATION...TK MARINE...KEC
Hazardous weather outlook, May 11, 9:22 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 922 AM EDT MON MAY 11 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-121330- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 922 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT. THE PRIMARY THREAT WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 11, 6:19 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
619 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG MARTINSBURG 40.27N 82.35W
05/11/2015 KNOX OH 911 CALL CENTER
KNOX COUNTY SHERIFF REPORTED SEVERAL TREES DOWN IN AND
NEAR THE TOWN OF MARTINSBURG. SOME TREES WERE LAYING ON
POWER LINES AND THE POWER IS OUT IN THE TOWN OF
MARTINSBURG.
&&
SEFCOVICLocal storm report, May 11, 7:21 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
721 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST 2 SSW FINDLAY 41.02N 83.67W
05/11/2015 M44.00 MPH HANCOCK OH ASOS
KFDY MEASURED A WIND GUST OF 38 KNOTS.
0601 PM TSTM WND GST 4 N MANSFIELD 40.82N 82.51W
05/11/2015 M47.00 MPH RICHLAND OH ASOS
KMFD MEASURED A WIND GUST OF 47 KNOTS.
0615 PM TSTM WND DMG MILLERSBURG 40.55N 81.92W
05/11/2015 HOLMES OH TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED NUMEROUS TREES AND POWER
LINES DOWN ACROSS THE MILLERSBURG AREA.
0650 PM TSTM WND GST PARMA 41.38N 81.73W
05/11/2015 M47.00 MPH CUYAHOGA OH PUBLIC
PUBLIC REPORT OF 41 KNOT WIND GUST IN PARMA. WIND
MEASURED FROM PERSONAL WEATHER STATION.
0654 PM TSTM WND GST 4 NW NORTH CANTON 40.91N 81.45W
05/11/2015 M56.00 MPH SUMMIT OH ASOS
KCAK MEASURED A WIND GUST OF 49 KNOTS.
&&
SEFCOVICLocal storm report, May 11, 7:59 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
759 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG SEBRING 40.92N 81.02W
05/11/2015 MAHONING OH 911 CALL CENTER
SEBRING POLICE DEPARTMENT REPORTED WIDESPREAD TREES AND
POWER LINES DOWN IN TOWN.
0733 PM TSTM WND GST 4 NE JEFFERSON 41.78N 80.70W
05/11/2015 M45.00 MPH ASHTABULA OH 911 CALL CENTER
KHZY REPORTED A WIND GUST OF 39 KNOTS.
&&
SEFCOVICLocal storm report, May 11, 8:06 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
806 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG GATES MILLS 41.53N 81.41W
05/11/2015 CUYAHOGA OH 911 CALL CENTER
A COUPLE TREES DOWN IN GATES MILLS...RELAYED BY CHAGRIN
FALLS PD. TIME ESTIMATED BY RADAR.
0715 PM TSTM WND DMG SOLON 41.39N 81.44W
05/11/2015 CUYAHOGA OH 911 CALL CENTER
SOME TREES REPORTED DOWN IN SOLON BY SOLON PD.
0758 PM TSTM WND GST 6 SSE CORTLAND 41.26N 80.67W
05/11/2015 M52.00 MPH TRUMBULL OH 911 CALL CENTER
KYNG REPORTED A 45 KNOT WIND GUST.
&&
SEFCOVICLocal storm report, May 11, 8:13 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
813 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG MADISON 41.77N 81.05W
05/11/2015 LAKE OH 911 CALL CENTER
SEVERAL POWER LINES DOWN IN THE TOWN OF MADISON.
0810 PM TSTM WND GST ERIE 42.13N 80.09W
05/11/2015 E65.00 MPH ERIE PA TRAINED SPOTTER
TRAINED SPOTTER RECORDED AN ESTIMATED 65 MPH WIND GUST IN
ERIE.
&&
SEFCOVICLocal storm report, May 11, 8:17 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
817 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG ERIE 42.13N 80.09W
05/11/2015 ERIE PA TRAINED SPOTTER
TRAINED SPOTTER REPORTED DOWNED AND UPROOTED TREES IN
DOWNTOWN ERIE. SPOTTER ALSO NOTED FLYING CONSTRUCTION
MATERIALS.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:01 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 59 min |
| May 11, 8:59 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 21 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.